A new analytic solution for fractional chaotic dynamical systems using the differential transform method. (English) Zbl 1221.65191

Summary: Nonlinear differential equations with fractional derivatives give general representations of real life phenomena. In this paper, a modification of the differential transform method (DTM) for solving the nonlinear fractional differential equation is introduced for the first time. The new algorithm is simple and gives an accurate solution. Moreover the new solution is continuous and analytic on each subinterval. A fractional Chen system is considered, to demonstrate the efficiency of the algorithm. The results obtained show good agreement with the generalized Adams-Bashforth-Moulton method.


65L99 Numerical methods for ordinary differential equations
34A08 Fractional ordinary differential equations
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
45J05 Integro-ordinary differential equations
Full Text: DOI


[1] Podlubny, I., Fractional Differential Equations (1999), Academic Press: Academic Press New York · Zbl 0918.34010
[2] Zhu, H.; Zhou, S.; He, Z., Chaos synchronization of the fractional-order Chen’s system, Chaos Solitons Fractals, 41, 2733-2740 (2009) · Zbl 1198.93206
[3] Sprott, J. C., Chaos and Time-Series Analysis (2003), Oxford University Press: Oxford University Press Oxford · Zbl 1012.37001
[4] Bataineh, A. S.; Alomari, A. K.; Noorani, M. S.M.; Hashim, I.; Nazar, R., Series solutions of systems of nonlinear fractional differential equations, Acta Appl. Math., 105, 189-198 (2009) · Zbl 1187.34007
[5] Li, C. P.; Peng, G., Chaos in Chen’s system with a fractional order, Chaos Solitons Fractals, 22, 443-450 (2004) · Zbl 1060.37026
[6] Wang, J.; Xiong, X.; Zhang, Y., Extending synchronization scheme to chaotic fractional-order Chen systems, Physica A, 370, 279-285 (2006)
[7] Diethelm, K.; Ford, N. J., Analysis of fractional differential equations, J. Math. Anal. Appl., 265, 229-248 (2002) · Zbl 1014.34003
[8] Diethelm, K.; Ford, N. J.; Freed, A. D., A predictor-corrector approach for the numerical solution of fractional differential equations, Nonlinear Dyn., 29, 3-22 (2002) · Zbl 1009.65049
[9] Zhou, T. S.; Li, C. P., Synchronization in fractional-order differential systems, Physica D, 212, 111-125 (2005) · Zbl 1094.34034
[10] He, J.-H., An elementary introduction to the homotopy perturbation method, Comput. Math. Appl., 57, 410-412 (2009) · Zbl 1165.65374
[11] He, J.-H., Homotopy perturbation technique, Comput. Methods Appl. Mech. Engrg., 178, 257-262 (1999) · Zbl 0956.70017
[12] He, J.-H., A coupling method of a homotopy technique and a perturbation technique for non-linear problems, Internat. J. Non-Linear Mech., 35, 37-43 (2000) · Zbl 1068.74618
[13] He, J.-H., Application of homotopy perturbation method to nonlinear wave equations, Chaos Solitons Fractals, 26, 695-700 (2005) · Zbl 1072.35502
[14] Yildirim, A.; Koçak, H., Homotopy perturbation method for solving the space-time fractional advection-dispersion equation, Adv. Water Resour., 32, 1711-1716 (2009)
[15] Momani, S.; Yildirim, A., Analytical approximate solutions of the fractional convection-diffusion equation with nonlinear source term by He’s homotopy perturbation method, Int. J. Comput. Math., 87, 1057-1065 (2010) · Zbl 1192.65137
[16] Momani, S.; Odibat, Z., Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys. Lett. A, 365, 345-350 (2007) · Zbl 1203.65212
[17] Odiba, Z.; Momani, S., Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order, Chaos Solitons Fractals, 36, 167-174 (2008) · Zbl 1152.34311
[18] He, J.-H.; Wu, X., Construction of solitary solution and compacton-like solution by variational iteration method, Chaos Solitons Fractals, 29, 108-113 (2006) · Zbl 1147.35338
[19] He, J.-H.; Liu, H., Variational approach to nonlinear problems and a review on mathematical model of electrospinning, Nonlinear Anal., 63, e919-e929 (2005) · Zbl 1224.74116
[20] He, J.-H.; Wu, X., Variational iteration method: new development and applications, Comput. Math. Appl., 54, 881-894 (2007) · Zbl 1141.65372
[21] Ates, I.; Yildirim, A., Application of variational iteration method to fractional initial-value problems, Int. J. Nonlinear Sci. Numer., 10, 877-883 (2009)
[22] Jafari, H.; Daftardar-Gejji, V., Solving a system of nonlinear fractional differential equations using Adomian decomposition, J. Comput. Appl. Math., 196, 644-651 (2006) · Zbl 1099.65137
[23] Shawagfeh, N. T., Analytical approximate solutions for nonlinear fractional differential equations, Appl. Math. Comput., 131, 517-529 (2002) · Zbl 1029.34003
[24] Alomari, A. K.; Noorani, M. S.M.; Nazar, R., Homotopy analysis method for solving fractional Lorenz system, Commun. Nonlinear Sci. Numer. Simul., 15, 1864-1872 (2010) · Zbl 1222.65082
[25] Alomari, A. K.; Noorani, M. S.M.; Nazar, R., Adaptation of homotopy analysis method for the numeric-analytic solution of Chen system, Commun. Nonlinear Sci. Numer. Simul., 14, 2336-2346 (2009) · Zbl 1221.65192
[26] Liao, S.-J., Beyond Perturbation: Introduction to the Homotopy Analysis Method (2003), CRC Press: CRC Press Boca Raton, FL, Chapman and Hall
[27] Chowdhury, M. S.H.; Hashim, I., Application of multistage homotopy-perturbation method for the solutions of the Chen system, Nonlinear Anal. RWA, 10, 381-391 (2009) · Zbl 1154.65350
[28] Goh, S. M.; Noorani, M. S.M.; Hashim, I., On solving the chaotic Chen system: a new time marching design for the variational iteration method using Adomian’s polynomial, Numer. Algorithms, 54, 245-260 (2010) · Zbl 1190.65189
[29] Alomari, Ak; Noorani, M. S.M.; Nazar, R., Homotopy approach for the hyperchaotic Chen system, Phys. Scr., 81, 045005 (2010) · Zbl 1190.37029
[30] Arikoglu, A.; Ozkol, I., Solution of fractional differential equations by using differential transform method, Chaos Solitons Fractals, 34, 1473-1481 (2007) · Zbl 1152.34306
[31] Odibat, Z.; Momani, S.; Erturk, V., Generalized differential transform method: application to differential equations of fractional order, Appl. Math. Comput., 197, 467-477 (2008) · Zbl 1141.65092
[32] Keskin, Y.; Oturanc, G., Reduced differential transform method for partial differential equations, Int. J. Nonlinear Sci. Numer., 10, 741-749 (2009)
[33] Keskin, Y.; Oturanc, G., The reduced differential transform method: a new approach to fractional partial differential equations, Nonlinear Sci. Lett. A, 1, 207-217 (2010)
[34] Odibat, Z.; Bertelle, C.; Aziz-Alaoui, M. A.; Duchamp, G. H.E., A multi-step differential transform method and application to non-chaotic or chaotic systems, Comput. Math. Appl., 59, 1462-1472 (2010) · Zbl 1189.65170
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.